Thunderstorm Wind, Monroe
- When
- May 26, 5:36 PM EST
- Where
- Monroe County, 0.86 mi NW of Monroe Custer Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.940, -83.440
A large tree limb was reported blown down.
A couple severe thunderstorms produced wind damage in Wayne and Monroe Counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DTX wrote it up.
A couple severe thunderstorms produced wind damage in Wayne and Monroe Counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at May 26, 2:02 PM EST, 3 hours 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 302 PM EDT TUE MAY 26 2015 .SHORT TERM...THIS AFTERNOON AND TONIGHT CONFIDENCE IS INCREASED IN SEVERE POTENTIAL 5PM-10PM THIS EVENING, FOR WHICH A SEVERE TSTORM WATCH IS FORTHCOMING FOR ALL OF SE MICHIGAN. POTENT SHORTWAVE IS NOTED ON WV IMAGERY LIFTING TOWARD WESTERN WISCONSIN BY 00Z. INITIAL BAND OF SHOWERS/STORMS ALONG THE BACK EDGE OF THE MID-LEVEL MOISTURE GRADIENT MAY IN THE PROCESS OF BECOMING SECONDARY TO AN ADDITIONAL CONVECTIVE BAND THAT HAS DEVELOPED WITHIN THE PLUME OF GREATEST MOISTURE CONTENT. AN ADDITIONAL FEW UPDRAFTS ARE POPPING UP NEAR THE SOUTHERN MI BORDER ALONG THE LEAD EDGE OF THE H7 GRADIENT. AS NOTED IN THE MIDDAY UPDATE, PWATS WILL JUMP TO 1.6 INCHES WITHIN THE APPROACHING MOISTURE PLUME AROUND 20-21Z. MEAN BOUNDARY LAYER PARCELS STILL HAVE POTENTIAL TO ACHIEVE 1,000 J/KG MLCAPE WITH POCKETS OF 1500 NOT OUT OF THE QUESTION. AMBIENT WIND FIELD IS NOT PARTICULARLY STRONG, WITH WINDS PEAKING AT 35 TO 40 KTS INT HE COLUMN, BUT SHEAR WILL BE SUFFICIENT TO MAINTAIN A SWLY 0-6KM BULK SHEAR VECTOR OF 35 KNOTS IN THE SOUTHEAST TO 45 KTS IN THE SAGINAW VALLEY CLOSER TO THE MID-LEVEL CIRCULATION AND STRONGEST DYNAMIC FORCING, WHICH MAY COMPENSATE FOR POTENTIAL LACKING INSTABILITY FURTHER NORTH. WELL-MIXED BOUNDARY LAYER NOTED ON 18Z DTX SOUNDING WILL MAINLY SUPPORT A WIND THREAT WITH SOME ORGANIZATION INTO DYNAMIC BOWS A POSSIBILITY, ESPECIALLY EARLIER IN THE EPISODE CLOSER TO PEAK HEATING. GIVEN HIGH MOISTURE CONTENT, STORMS WILL ALSO CARRY POTENTIAL FOR TORRENTIAL DOWNPOURS. WEAK COLD FRONT WILL USHER IN ANOTHER ROUND OF LOW CLOUDS AND A LOW COVERAGE OF SHOWERS LATE. CONTINUED FLOW OUT OF SLY QUADRANT WILL SUPPORT ANOTHER NIGHT OF WARMER OVERNIGHT LOWS IN THE MID 60S. && .LONG TERM... LARGE SCALE UPPER LEVEL SHORTWAVE AND ASSOCIATED LOW PRESSURE WILL LIFT FROM THE NORTHERN GREAT LAKES INTO ONTARIO AND QUEBEC WEDNESDAY INTO WEDNESDAY NIGHT...DRAGGING A COLD FRONT INTO THE AREA FROM LATE AFTERNOON INTO THE EVENING. WHILE THIS FRONTAL BOUNDARY WILL BE THE FOCUS OF SCATTERED TO ISOLATED CONVECTION...MAINLY FROM AFTERNOON INTO THE EARLY EVENING...A PRE-FRONTAL TROUGH IS EXPECTED TO SHIFT THROUGH THE AREA EARLIER IN THE DAY AND FORCE DEEPER MOISTURE AND INSTABILITY EAST AND SOUTHEAST OUT OF THE AREA. THIS WILL LIMIT THE OVERALL COVERAGE AND INTENSITY OF SHOWERS AND STORMS DURING COLD FROPA. AS THE AFOREMENTIONED LOW PASSES NORTH OF THE REGION...THE PRESSURE GRADIENT WILL TIGHTEN NOTABLY OVER LOWER MICHIGAN AND ONCE THE LOW LEVEL FLOW VEERS MORE SOUTHWEST IN THE WAKE OF THE TROUGH...EXPECT GUSTY WINDS TO AFFECT THE AREA MUCH OF THE DAY. WOULD NOT BE TOO SURPRISED TO SEE WIND GUSTS OF 30 TO 35 MPH WITH SUSTAINED WINDS AOA 20 MPH. THE WEATHER QUIETS SUBSTANTIALLY FROM LATE WEDNESDAY EVENING AND OVERNIGHT ON INTO THURSDAY AS THE COLD FRONT EASES SOUTHEAST OF THE AREA AND A RIDGE OF SURFACE HIGH PRESSURE BUILDS INTO AND THROUGH THE AREA DURING THE MIDDLE OF THE WEEK AS THE CENTER OF HIGH PRESSURE BUILDS ACROSS SOUTHERN CANADA. WHILE A COLD FRONT DOES BRING A SLIGHTLY COOLER AND DRIER AIRMASS INTO THE AREA...MAXIMUM TEMPERATURES WILL STILL CLIMB TO AROUND 80F ON THURSDAY. IT WILL JUST BE LESS HUMID THAN THE EARLY PART OF THE WEEK. THIS DRIER AIRMASS WILL...HOWEVER...LEAD TO COOLER MINIMUM TEMPERATURES AS RADIATIONAL COOLING WILL BE STRONG. SO...EXPECT LOW TEMPERATURES RANGING IN THE 50S TO AROUND 60 BOTH WEDNESDAY AND THURSDAY NIGHT. ONCE THIS HIGH PRESSURE RIDGE SHIFTS EAST...SOUTHWESTERLY FLOW WILL INCREASE AGAIN FRIDAY INTO FRIDAY NIGHT AS THE NEXT LOW PRESSURE SYSTEM LIFTS FROM THE NORTHERN PLAINS TOWARDS JAMES BAY AS A RATHER VIGOROUS SHORTWAVE PIVOTS INTO SOUTHERN CANADA AROUND MEAN UPPER LEVEL LOW POSITIONED AROUND HUDSON BAY. THIS WILL BRING ANOTHER WARM DAY INTO FRIDAY WITH 80S PREVALENT. A SIGNIFICANT COOLING WILL THEN ENSUE NEXT WEEKEND AS THE ATTENDANT COLD FRONT MOVES THROUGH THE AREA ON SATURDAY. HIGHS BY SUNDAY WILL BE LIMITED AROUND 60 DEGREES WITH LOWS IN THE 40S IN MANY LOCATIONS BY EARLY SUNDAY AND MONDAY MORNINGS. THE APPROACH AND PASSAGE OF THIS SYSTEM WILL ALSO BRING THE NEXT SUBSTANTIAL CHANCE OF SHOWERS AND THUNDERSTORMS FROM LATE FRIDAY INTO EARLY SATURDAY. THE LARGE HIGH PRESSURE SYSTEM BRINGING THE COOLER WEATHER WILL ALSO QUASH PRECIPITATION CHANCES BY THE END OF THE FORECAST PERIOD AND THE WARM/HUMID AIR OF LATE IS FORCED WELL SOUTH OF THE FORECAST AREA. && .MARINE... SOUTH TO SOUTHWEST FLOW WILL CONTINUE OVER THE GREAT LAKES REGION LATE TODAY INTO WEDNESDAY...RANGING FROM 10 TO 15 KNOTS WITH GUSTS TO 20 KNOTS INTO TONIGHT...BUT INCREASING SLIGHTLY INTO WEDNESDAY AS A WEAK COLD FRONT APPROACHES AND THE PRESSURE GRADIENT TIGHTENS. AT THIS TIME...IT APPEARS CONDITIONS WILL NOT WARRANT SMALL CRAFT ADVISORIES ANYWHERE...ALTHOUGH FUNNELING OF SOUTHWEST FLOW UP SAGINAW BAY MAY ALLOW GUSTS TO APPROACH 25 KNOTS LATE TONIGHT INTO THE FIRST HALF OF WEDNESDAY. THE WARM...MOIST FLOW OVER THE COLD WATERS WILL ALSO PRODUCE SOME FOG AND STRATUS OVER LAKE HURON INTO TONIGHT. THERE WILL BE A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON INTO THIS EVENING...WITH ANOTHER CHANCE WEDNESDAY AS THE COLD FRONT MOVES THROUGH THE AREA. DRY CONDITIONS ARE THE EXPECTED THURSDAY AND MUCH OF FRIDAY. && .AVIATION...ISSUED 132 PM EDT TUE MAY 26 2015 SOUTH TO SOUTHWEST WIND WILL POTENTIALLY GUST TO 18 KNOTS AS DIURNAL MIXING CONTINUES EARLY THIS AFTERNOON. MORNING STRATUS HAS MIXED INTO A SCT-BKN COVERAGE OF LOW VFR CU. BASES WILL REMAIN AROUND 4KFT WITH SOMEWHAT UNCERTAIN COVERAGE OVER THE NEXT COUPLE OF HOURS. DEEPER MOISTURE OVER EASTERN IL AND WESTERN IN WILL WORK IN AFTER 22Z BRINGING A RETURN TO BORDERLINE MVFR CEILINGS AND A LOW POTENTIAL FOR A SHOWER OR THUNDERSTORM. MAIN BAND OF FORCING AND INSTABILITY WILL TRANSIT THE AIRFIELDS ROUGHLY 23-01Z BRINGING AN INCREASED SHOWER/THUNDERSTORM RISK. SUPPORT FOR BRIEF CLEARING IN THE WAKE OF ANY STORMS 02-04Z BEFORE MOISTURE AND ASSOCIATED MVFR PIVOTS BACK INTO THE AREA WITH JUST SCATTERED SHOWERS EXPECTED ALONG A WEAK COLD FRONT 04Z-08Z. FOR DTW...CONFIDENCE IS HIGH THAT CLOUD BASES WILL REMAIN BELOW 5KFT...BUT COVERAGE REMAINS RATHER UNCERTAIN, ESPECIALLY AS GRAVITY WAVES CONTINUE TO INTERFERE. OUTSIDE CHANCE FOR SHOWER OR THUNDERSTORM AROUND 22Z AS DEEPER MOISTURE WORKS IN BUT PEAK TIME FOR TSTORMS...POSSIBLY CONTAINING SEVERE WIND...STILL APPEARS TO BE APPROXIMATELY 23-01Z. //DTW THRESHOLD PROBABILITIES... * MEDIUM CONFIDENCE IN CIGS BELOW 5KFT THROUGH 22Z. HIGH CONFIDENCE THEREAFTER. * MEDIUM CONFIDENCE THAT A TSTORM WILL IMPACT KDTW AIRSPACE...MAINLY AROUND 23-01Z. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MICHIGAN WATERS OF LAKE ERIE...NONE. && SHORT TERM...JVC LONG TERM....DG MARINE.......DG AVIATION.....JVC YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 328 PM EDT TUE MAY 26 2015 MIZ047>049-053>055-060>063-068>070-075-076-082-083-270845- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 328 PM EDT TUE MAY 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORM WATCH 221 IS IN EFFECT UNTIL 10 PM THIS EVENING. THUNDERSTORMS WILL BECOME LIKELY THROUGH THIS EVENING ACROSS SOUTHEASTERN MICHIGAN AS AN UPPER LEVEL DISTURBANCE LIFTS INTO THE GREAT LAKES REGION. THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS OF 60 MPH OR MORE...HAIL TO ONE INCH IN DIAMETER AND HEAVY RAINFALL. STORM MOTION WILL BE TO THE NORTHEAST AT 40 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE POTENTIAL EXISTS FOR THUNDERSTORMS ON WEDNESDAY AS A WARM AND HUMID AIRMASS PERSISTS OVER THE REGION. THE POTENTIAL FOR THUNDERSTORMS ALSO EXISTS ON FRIDAY AND SATURDAY IN ADVANCE OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVATION WILL LIKELY BE NEEDED INTO THIS EVENING. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-270845- LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 328 PM EDT TUE MAY 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORM WATCH 221 IS IN EFFECT UNTIL 10 PM THIS EVENING. THUNDERSTORMS WILL BECOME LIKELY THROUGH THIS EVENING ACROSS SOUTHEASTERN MICHIGAN AS AN UPPER LEVEL DISTURBANCE LIFTS INTO THE GREAT LAKES REGION. THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS OF 60 MPH OR MORE...HAIL TO ONE INCH IN DIAMETER. STORM MOTION WILL BE TO THE NORTHEAST AT 40 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE POTENTIAL EXISTS FOR THUNDERSTORMS ON WEDNESDAY AS A WARM AND HUMID AIRMASS PERSISTS OVER THE REGION. THE POTENTIAL FOR THUNDERSTORMS ALSO EXISTS ON FRIDAY AND SATURDAY IN ADVANCE OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVATION WILL LIKELY BE NEEDED INTO THIS EVENING. YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE). DG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 508 PM EDT TUE MAY 26 2015 MIZ082-262215- LENAWEE- 508 PM EDT TUE MAY 26 2015 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LENAWEE COUNTY... AT 507 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE EXTENDING FROM ADDISON TO NEAR WAUSEON...AND MOVING NORTHEAST AT 55 MPH. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... ADRIAN...TECUMSEH...BLISSFIELD...HUDSON...MORENCI...CLINTON... ONSTED...DEERFIELD...ADDISON...BRITTON...CEMENT CITY...CLAYTON... ROLLIN...PALMYRA...FAIRFIELD...SPRINGVILLE...RIDGEWAY...MACON...RIGA AND SENECA. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR SOUTHEASTERN MICHIGAN. LAT...LON 4207 8436 4208 8377 4172 8377 4171 8436 TIME...MOT...LOC 2107Z 206DEG 47KT 4199 8437 4152 8412 JVC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
550 PM EDT TUE MAY 26 2015
MIZ068-075-262215-
LIVINGSTON-WASHTENAW-
550 PM EDT TUE MAY 26 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LIVINGSTON AND
WASHTENAW COUNTIES...
AT 549 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR STOCKBRIDGE TO NEAR ANN ARBOR...AND MOVING
NORTHEAST AT 55 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
YPSILANTI AND DIXBORO AROUND 555 PM EDT.
HOWELL...FOWLERVILLE...SALEM AND WHITMORE LAKE AROUND 605 PM EDT.
OAK GROVE AROUND 610 PM EDT.
COHOCTAH AROUND 615 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE DELHI MILLS...HUDSON
MILLS METROPARK...UNADILLA...LAKELAND...HUDSON MILLS...DEERFIELD
TOWNSHIP...PLEASANT LAKE...LYNDON TOWNSHIP...TYRONE TOWNSHIP AND
BRIDGEWATER.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTHEASTERN MICHIGAN.
LAT...LON 4278 8416 4278 8368 4243 8367 4243 8355
4209 8354 4207 8413
TIME...MOT...LOC 2149Z 216DEG 46KT 4252 8421 4227 8378
JVCSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
557 PM EDT TUE MAY 26 2015
MIZ053-060-262230-
SAGINAW-SHIAWASSEE-
557 PM EDT TUE MAY 26 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SAGINAW AND SHIAWASSEE
COUNTIES...
AT 557 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR ELSIE TO NEAR HASLETT...AND MOVING NORTHEAST AT
60 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
MORRICE AROUND 605 PM EDT.
MARION SPRINGS AROUND 610 PM EDT.
OWOSSO...ST. CHARLES AND CORUNNA AROUND 615 PM EDT.
HENDERSON AROUND 620 PM EDT.
CHESANING AND NEW LOTHROP AROUND 625 PM EDT.
SAGINAW...ZILWAUKEE AND BRIDGEPORT AROUND 630 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE BURT...GARFIELD...
NELSON...CARLAND...ARTHUR...BUENA VISTA TOWNSHIP...FENMORE...
INDIANTOWN...SHAFTSBURG AND SHIAWASSEE NATIONAL WILDLIFE REFUGE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTHEASTERN MICHIGAN.
LAT...LON 4348 8417 4357 8416 4357 8405 4353 8405
4352 8403 4352 8382 4348 8382 4348 8373
4342 8370 4322 8370 4322 8393 4280 8392
4278 8396 4278 8436 4348 8437
TIME...MOT...LOC 2157Z 223DEG 51KT 4313 8446 4282 8439
JVCSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
603 PM EDT TUE MAY 26 2015
MIZ075-083-262230-
WASHTENAW-MONROE-
603 PM EDT TUE MAY 26 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MONROE AND
SOUTHEASTERN WASHTENAW COUNTIES...
AT 602 PM EDT...A STRONG THUNDERSTORM WAS NEAR MILAN...MOVING
NORTHEAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
WILLIS AROUND 620 PM EDT.
YPSILANTI AROUND 625 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE AZALIA...OAKVILLE...
WHITTAKER AND CONE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTHEASTERN MICHIGAN.
LAT...LON 4193 8377 4208 8377 4208 8384 4230 8355
4209 8354 4209 8340
TIME...MOT...LOC 2202Z 221DEG 36KT 4204 8375
JVCSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
614 PM EDT TUE MAY 26 2015
MIZ083-262315-
MONROE-
614 PM EDT TUE MAY 26 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MONROE COUNTY...
AT 613 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM DEERFIELD TO NEAR SYLVANIA...AND MOVING NORTHEAST AT
40 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
PETERSBURG AROUND 620 PM EDT.
DUNDEE AROUND 625 PM EDT.
MILAN AND LUNA PIER AROUND 635 PM EDT.
IDA AROUND 640 PM EDT.
MONROE AROUND 645 PM EDT.
MAYBEE AROUND 650 PM EDT.
CARLETON AROUND 655 PM EDT.
FLAT ROCK AROUND 705 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE WOODLAND BEACH...
SAMARIA...LA SALLE...AZALIA...ESTRAL BEACH...SOUTH ROCKWOOD...
OAKVILLE...SCOFIELD...NEWPORT AND CONE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4208 8376 4209 8329 4204 8321 4192 8327
4194 8331 4189 8338 4182 8343 4181 8341
4180 8342 4180 8344 4176 8344 4177 8346
4176 8347 4173 8346 4173 8377
TIME...MOT...LOC 2213Z 202DEG 35KT 4190 8375 4168 8365
JVCSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
631 PM EDT TUE MAY 26 2015
MIZ069-262300-
OAKLAND-
631 PM EDT TUE MAY 26 2015
...A STRONG THUNDERSTORM WILL AFFECT OAKLAND COUNTY...
AT 631 PM EDT...A STRONG THUNDERSTORM WAS OVER SOUTH LYON...OR 7
MILES WEST OF NOVI...MOVING NORTHEAST AT 55 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WARREN...TROY...SOUTHFIELD...PONTIAC...NOVI...MILFORD...HOLLY...
OXFORD...STERLING HEIGHTS...ROYAL OAK...BIRMINGHAM...ROCHESTER...
SOUTH LYON...NORTHVILLE...ORTONVILLE...WEST BLOOMFIELD...CLARKSTON...
FARMINGTON HILLS...ROCHESTER HILLS AND MADISON HEIGHTS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4245 8308 4243 8366 4287 8369 4289 8311
4288 8310
TIME...MOT...LOC 2231Z 211DEG 49KT 4247 8364
JVCThe Detroit radar (KDTX), 85 km away, was scanning. The volume nearest the first event began at 22:36 UTC.
5 thunderstorm wind. Local standard time, as filed.
A large tree limb was reported blown down.
Power lines reported down.
A one foot diameter tree limb was reported blown down.
A tree was reported blown down.
A tree was reported down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2015Every state in 2015This day in weather historyWarnings in Michigan, May 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 580038, 580040, 580039, 580041, 580042.